Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 9, 2019, 1:03 AM CST for 10 counties in Texas. It was in force for 2 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 1:03 AM CST (07:03 UTC)
- Expired
- Mar 9, 2019, 3:32 AM CST
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 1:15 AM CST | NON-TSTM WND GST 59 | 5 Ene Hereford, TX | |
| Mar 9, 1:16 AM CST | NON-TSTM WND GST 65 | 3 Nne Umbarger, TX | |
| Mar 9, 1:19 AM CST | NON-TSTM WND GST 63 | Dawn, TX | DPS DEPUTY REPORTED AT LEAST 60 TO 65 MPH WIND GUSTS KNOCKING HIM OVER ON A TRAFFIC STOP. |
| Mar 9, 1:22 AM CST | NON-TSTM WND GST 68 | 15 Nnw Amarillo, TX | |
| Mar 9, 1:23 AM CST | NON-TSTM WND GST 70 | 2 Wnw Canyon, TX | POPPING OF ROOF. LOUD ROAR. |
| Mar 9, 1:26 AM CST | NON-TSTM WND DMG | 3 S Amarillo, TX | WOOD FENCES BLOWN OVER. GARAGE DOOR DAMAGED FROM CONSTRUCTION SUPPLY ROLL. |
| Mar 9, 1:28 AM CST | NON-TSTM WND GST 70 | 2 Wnw Canyon, TX | |
| Mar 9, 1:30 AM CST | NON-TSTM WND GST 72 | 9 N Amarillo, TX | |
| Mar 9, 1:31 AM CST | NON-TSTM WND GST 61 | 7 Sse Amarillo, TX | |
| Mar 9, 1:35 AM CST | NON-TSTM WND GST 70 | 6 Ene Amarillo, TX | |
| Mar 9, 1:53 AM CST | NON-TSTM WND GST 66 | 1 Ssw Panhandle, TX | |
| Mar 9, 1:55 AM CST | NON-TSTM WND GST 64 | 12 Sw Claude, TX | |
| Mar 9, 2:11 AM CST | NON-TSTM WND GST 65 | Goodnight, TX | |
| Mar 9, 2:15 AM CST | NON-TSTM WND GST 58 | 5 Nnw Pampa, TX | |
| Mar 9, 2:23 AM CST | NON-TSTM WND GST 70 | 2 Nw Lake Mcclellan, TX | |
| Mar 9, 2:35 AM CST | NON-TSTM WND GST 66 | 4 E Palo Duro (Ja), TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS74 KAMA 090703 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 103 AM CST Sat Mar 9 2019 TXZ011-012-016-017-317-091000- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ /O.NEW.KAMA.HW.W.0003.190309T0703Z-190309T1000Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 103 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. The Wind Advisory is no longer in effect. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ001>003-006>008-013-018-091000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Carson-Armstrong- Including the cities of Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, Borger, Panhandle, White Deer, and Claude 103 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
5 follow-up statements
234 WWUS74 KAMA 090744 AAA NPWAMA URGENT - WEATHER MESSAGE...UPDATED National Weather Service Amarillo TX 144 AM CST Sat Mar 9 2019 TXZ013-018-090845- /O.UPG.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ /O.EXA.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Carson-Armstrong- Including the cities of Panhandle, White Deer, and Claude 144 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. The Wind Advisory is no longer in effect. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ011-012-016-017-317-090845- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Vega, Amarillo, Hereford, Canyon, and Palo Duro Canyon 144 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ001>003-006>008-090845- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Including the cities of Dalhart, Stratford, Spearman, Gruver, Hartley, Channing, Dumas, and Borger 144 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$
340 WWUS74 KAMA 090810 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 210 AM CST Sat Mar 9 2019 TXZ011-016-090915- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Oldham-Deaf Smith- Including the cities of Vega and Hereford 210 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished and high winds are no longer expected. Therefore, the High Wind Warning has been cancelled. $$ TXZ001-006-090915- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Dallam-Hartley- Including the cities of Dalhart, Hartley, and Channing 210 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The strong winds have subsided and are nmo longer expected. Therefore, the Wind Advisory has been cancelled. $$ TXZ012-013-017-018-317-090915- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 210 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 40 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ002-003-007-008-090915- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Hansford-Moore-Hutchinson- Including the cities of Stratford, Spearman, Gruver, Dumas, and Borger 210 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
796 WWUS74 KAMA 090841 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 241 AM CST Sat Mar 9 2019 TXZ014-019-091000- /O.EXA.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Gray-Donley- Including the cities of Pampa and Clarendon 241 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 4 AM CST early this morning. * Timing...until 4 am. * Winds...Southwest 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ012-013-017-018-317-091000- /O.CON.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 241 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 35 to 40 mph with gusts up to 75 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ002-003-007-008-091000- /O.CON.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Hansford-Moore-Hutchinson- Including the cities of Stratford, Spearman, Gruver, Dumas, and Borger 241 AM CST Sat Mar 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... * Timing...until 4 am. * Winds...Southwest 25 to 30 mph with gusts up to 40 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
874 WWUS74 KAMA 090856 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 256 AM CST Sat Mar 9 2019 TXZ012-013-017-018-317-091000- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1000Z/ Potter-Carson-Randall-Armstrong-Palo Duro Canyon- Including the cities of Amarillo, Panhandle, White Deer, Canyon, Claude, and Palo Duro Canyon 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished below 30 to 40 mph and therefore the High Wind Warning has been cancelled. $$ TXZ002-007-091000- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1000Z/ Sherman-Moore- Including the cities of Stratford and Dumas 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The winds have decreased below 25 to 35 mph and therefore the Wind Advisory has been cancelled. $$ TXZ015-020-091200- /O.EXB.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Wheeler-Collingsworth- Including the cities of Shamrock, Wheeler, and Wellington 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a High Wind Warning, which is in effect until 6 AM CST early this morning. * Timing...until 6 am. * Winds...Southwest and west 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ TXZ014-019-091200- /O.EXT.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Gray-Donley- Including the cities of Pampa and Clarendon 256 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Timing...until 6 am. * Winds...Southwest and west 35 to 45 mph with gusts up to 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise extreme caution...especially those in lightweight or high profile vehicles. Stay alert for the possibility of flying debris or downed power lines. People should secure loose outdoor items. && $$ OKZ002-003-TXZ004-005-009-010-091200- /O.EXB.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Texas-Beaver-Ochiltree-Lipscomb-Roberts-Hemphill- Including the cities of Guymon, Beaver, Forgan, Perryton, Booker, Higgins, Follett, Miami, and Canadian 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Amarillo has issued a Wind Advisory, which is in effect until 6 AM CST early this morning. * Timing...until 6 am. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ TXZ003-008-091200- /O.EXT.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Hansford-Hutchinson- Including the cities of Spearman, Gruver, and Borger 256 AM CST Sat Mar 9 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * Timing...until 6 am. * Winds...Southwest and west around 25 to 35 mph with gusts up to 50 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving in the wind advisory area. Stay alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to drivers of high profile vehicles. Secure outdoor items. && $$ Schneider
472 WWUS74 KAMA 090932 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 332 AM CST Sat Mar 9 2019 TXZ014-015-019-020-091045- /O.CAN.KAMA.HW.W.0003.000000T0000Z-190309T1200Z/ Gray-Wheeler-Donley-Collingsworth- Including the cities of Pampa, Shamrock, Wheeler, Clarendon, and Wellington 332 AM CST Sat Mar 9 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Amarillo has cancelled the High Wind Warning. The winds have diminished and high winds are no longer expected. Therefore, the High Wind Warning has been cancelled. $$ OKZ002-003-TXZ003>005-008>010-091045- /O.CAN.KAMA.WI.Y.0006.000000T0000Z-190309T1200Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts- Hemphill- Including the cities of Guymon, Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, and Canadian 332 AM CST Sat Mar 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Amarillo has cancelled the Wind Advisory. The strong winds have subsided and are no longer expected. Therefore, the Wind Advisory has been cancelled. $$ Schneider
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 8, 10:41 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 8, 10:41 PM CST, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1041 PM CST Fri Mar 8 2019
.UPDATE...
Updated the forecast to include a wind advisory for the western
and central Texas Panhandle based on current trends and the fact a
strong Pacific cold front is headed this way from eastern New
Mexico. The advisory may need to be expanded east and north with
time if winds can mix down into the overnight across these areas.
&&
.AVIATION...
Strong southwest to west winds will continue through the night at
all TAF sites. An Airport Weather Warning continues for AMA until
midnight, but it may need to be continued beyond midnight given
the latest trends. Winds will slowly decrease Saturday afternoon
and they should slow to 10 knots or less by Saturday evening. Some
blowing dust may affect the DHT and AMA TAF sites, but do not
think it will last long enough to put it in the forecast.
Otherwise, skies are expected to remain VFR.
&&
.PREV DISCUSSION... /Issued 521 PM CST Fri Mar 8 2019/
AVIATION...
Southerly winds will become more southwest this evening and they
will increase into the 20 to 25 knot range with higher gusts. The
gusty winds will continue through at least mid day on Saturday and
then they will decrease. Winds will remain from a west to
southwest direction through Saturday at DHT and AMA, but will
change to more of a northwest to north direction at GUY Saturday
morning. Skies are expected to remain VFR. However, a shower will
be possible at AMA overnight. Have added a tempo group there for
this possibility along with some MVFR visibilities for a brief
time.
PREV DISCUSSION... /Issued 340 PM CST Fri Mar 8 2019/
DISCUSSION...
Wave currently seen over the western Four Corners will be the main
feature of our short term weather. Jet streak ahead of this wave has
led to surface lee pressure falls to our northwest this afternoon.
Subsequent breezy conditions are expected to develop this evening
through tomorrow as the surface cyclone builds eastward into Kansas.
Given the strong gradient, have gone on the higher end for winds.
Have thus made lows tonight and highs tomorrow a bit warmer than
consensus. Lucky for us, the wave should pass through early enough
that winds will subside early enough on Saturday to avoid another
day with critical fire weather concerns. As for precipitation
chances, the wave has trended south slightly compared to the last
few days of runs, allowing for a mention of showers and storms in
our southeastern zones due to associated ThetaE advection seen at
700/850mb. The cirrus today has kept the lower levels from
destabilizing to their full potential however, so will keep mentions
at a slight chance and omit thunder from the forecast.
As the previously mentioned wave heads northeast to the Great Lakes,
a cold front will slide southward through the Panhandles Saturday
night. Expect cool weather Sunday through Tuesday as a result. Large
scale surface ridging will build across the Plains and Midwest as
well, allowing low level flow across the Panhandles to turn
southeasterly by Sunday evening, continuing through Tuesday night.
Upper low translates over southern California by Monday afternoon.
Combined with the extended period of moist southeasterly advection,
various disturbances ejecting from this low should allow the
Panhandles to receive showers and perhaps a few thunderstorms.
Expect overall coverage to increase Tuesday night as the main wave
begins to move through. Latest trends show that the western
Panhandles may miss out on this later period but with some GEFS
members still showing precip farther west, will keep mentions across
the CWA for now. Temperatures should remain warm enough for the
entire Monday to Tuesday night event to be rain.
Main concern with this event remains localized heavy rainfall as
NAEFS and ECE PWATs remain in the 97th percentile or greater for the
event. However, this is the PWAT climatology for March, so the
actual mean PWAT values are generally under 1.25 inches. Flood risk
will not be zero, but given the mean PWAT values and dry antecedent
soil moisture, am not highly concerned at this point. As for any
organized convection, while wind shear will be plentiful, would
really need things to clear out and destabilize Tuesday. At this
time, it does not appear this will occur.
For Wednesday and Thursday, some indications of lift associated with
the lingering upper trough. Have kept a small chance of snow across
the far western Oklahoma Panhandle accordingly.
Ferguson
AVIATION...
For the 18Z TAFs, extensive cloud cover will likely hold surface
winds down until later this afternoon, durg which south to
southwest winds will increase and become gusty as the pressure
gradient tightens in response to an approaching Pacific cold front
and associated upper level storm system. Both the cold front and
upper level storm system are forecast to move across the area
later tonight with gusty west to west northwest winds behind
these features. There is a low probability of light rain showers
early this evening at the TAF sites. However, did not mention this
weather element due to low confidence.
02
FIRE WEATHER...
Widespread cirrus today has inhibited mixing, so winds have been
lower than forecast and dew points have remained higher than
forecast. 21z surface observations show all observations save for
HRX being southerly or southeasterly, so do not expect widespread
drying before sunset. Have thus cancelled the Red Flag Warning
early, although elevated to near critical conditions may occur
late this afternoon across the far western Panhandles.
Elevated to near critical conditions are expected Saturday.
Westerly and northwesterly winds of 15 to 30 mph with gusts up to
40 mph, minimum RH values 10 to 20 percent, and RFTI values of 1
to 3 are expected. Winds will be on the decrease starting by mid
afternoon, so the greatest fire risks will be during the late
morning and early afternoon.
Ferguson
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory until 4 AM CST Saturday for the following zones:
Armstrong...Carson...Dallam...Deaf Smith...Hansford...
Hartley...Hutchinson...Moore...Oldham...Palo Duro Canyon...
Potter...Randall...Sherman.
OK...None.
&&
15/21Hazardous weather outlook, Mar 8, 10:21 PM CST, 2 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 1021 PM CST Fri Mar 8 2019 OKZ001>003-TXZ001>020-317-091630- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1021 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. A wind advisory is in effect until 4 am for southwest winds at 30 to 40 mph with gusts to around 55 mph across the western and central Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated to near critical fire weather conditions will be possible Saturday across parts of the entire Panhandles, with the greater risk across the southwest and south-central Texas Panhandle and the eastern Oklahoma Panhandle. Thunderstorms will be possible across the Panhandles Monday through Tuesday night. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to near critical fire weather conditions Saturday.
In the hours before
Special weather statement, Mar 8, 8:47 PM CST, 4 hours 16 minutes before
Special Weather Statement National Weather Service Amarillo TX 847 PM CST FRI MAR 8 2019 TXZ011>013-016>018-317-090345- Potter TX-Palo Duro Canyon TX-Randall TX-Carson TX-Deaf Smith TX- Oldham TX-Armstrong TX- 847 PM CST FRI MAR 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...ARMSTRONG...CARSON... OLDHAM...DEAF SMITH AND POTTER COUNTIES UNTIL 945 PM CST... Winds have been gusting to near 50 mph in association with a few showers in the southwest and south central Texas Panhandle. The showers were producing very little rainfall. Blowing dust may cause localized areas of reduced visibilities. Locations impacted include... Amarillo, Hereford, Canyon, Panhandle, Claude, Vega, Fritch, White Deer, Lake Tanglewood, Groom, Skellytown, Adrian, Glenrio, Buffalo Lake, Bushland, Wayside, Boys Ranch, Umbarger, Wildorado and Goodnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. Do not drive into areas where blowing dust restricts visibility. && LAT...LON 3562 10304 3562 10109 3475 10109 3475 10304 TIME...MOT...LOC 0243Z 240DEG 49KT 3532 10195 LG
Local storm report, Mar 8, 9:25 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HIGH SUST WINDS 6 ENE AMARILLO 35.22N 101.72W
03/08/2019 M40 MPH POTTER TX ASOS
&&
EVENT NUMBER AMA1900147
15Local storm report, Mar 8, 10:46 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HIGH SUST WINDS 15 NNW AMARILLO 35.42N 101.93W
03/08/2019 M44 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1900148
15The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:47 PM CST | Special Weather Statement | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 58 min |
| Mar 8, 10:16 PM CST | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 10 more | 5 hr |
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.